MAUDE Adverse Event Report: COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC

COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number BLB-024115
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
Both products can not be opened."as per cc form": the biopsy does not open.Lab evaluation complete on 01st june 2022: visual inspection: (362657-1) kinks observed on coil wire at approx 11.5 cm and 14cm from the end of the wire.(362657-2) no visible kinks.Functional inspection: (362657-1) wire goes through and remains fixed in place.Jaws are opening and closing with resistance.(362657-2) jaws open and close with no issues.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Please describe the exact location of the biopsy site.Upper pole, mid pole, lower pole? no answer the blb doesn¿t work in advance.Was the patient taking any anticoagulants or aspirin at the time of the procedure? n/a, yes, no n/a.If not with the device in question, how was the procedure finished? they finish with a cup forceps.Was the anatomy tortuous? n/a, yes, no, n/a.Was the device functionality tested prior to use? n/a, yes, no n/a.What type of suspicious tissue was being target for the biopsy, i.E.Stalk or lesion? stalk, lesion, other n/a.If other, please specify: did the patient require any additional procedures as a result of this event? n/a, yes, no n/a.What intervention (if any) was required? n/a.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no.If yes, please specify what was observed and where on the device it was observed.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
1.Device evaluation: 2 x blb-024115 of lot number c1838533 was returned to cirl for a lab evaluation.It was returned open and in its original packaging.2.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on (b)(6) 2022.In summary the following results were observed in the lab evaluation.Lab evaluation (b)(6) 2022 visual inspection: (362657-1) kinks observed on coil wire at approx 11.5 cm and 14cm from the end of the wire.(362657-2) no visible kinks.Functional inspection: (362657-1) wire goes through and remains fixed in place.Jaws are opening and closing with resistance.(362657-2) jaws open and close with no issues.3.Image review: n/a.4.Documents review including ifu review: prior to distribution blb-024115 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for blb-024115 device of lot number c1838533 did not reveal any discrepancies that could have contributed to the issue.There is no evidence to suggest that this issue affects the entire lot # c1838533; upon review of complaints this failure mode has not occurred previously with this lot # c1838533 the instructions for use, ifu0034-8 which accompanies this device instructs the user in step 3 to ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups, pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction.¿ according to instructions for use, ifu0034-8, the user is given the following advice: "if the package is opened or damaged when received, do not use.Visually inspect the product to ensure no damage is occurred.If abnormality is detected that would prohibit working condition, do not use".The instructions for use, ifu0034-8 which accompanies this device instructs the user in step 6 ¿at the completion of the procedure, detach the handle according to instructions as follows: a) with the button depressed, retract the finger spool over the button.B) secure handle in this position by releasing the button (fig.2) the forceps shaft may now be removed from the handle.¿ and in step 7 ¿ remove biopsy forceps from endoscope.¿ there is not sufficient evidence to suggest that the user did not follow the ifu.5.Root cause (possible): a definitive root cause could not be determined from the available information.Possible root causes for may be attributed to the device being kinked during transportation.Another possible root cause may be attributed to the user technique of the wire not being loaded correctly on the handle.6.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
BIGOPSY BACKLOADING BIOPSY FORCEPS
Common Device Name
FCL FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key14630019
Report Number3001845648-2022-00349
Device Sequence Number6177036
Product Code FCL
UDI-Device Identifier10827002482408
UDI-Public(01)10827002482408(17)240609(10)C1838533
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
CLASS I N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2024
Device Catalogue NumberBLB-024115
Device Lot NumberC1838533
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/11/2022
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown